MAUDE Adverse Event Report: ICU MEDICAL INC PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ICU MEDICAL INC PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4455-24
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/15/2023
Type of Reportable Event Death
Event or Problem Description
Icu medical learned of a civil lawsuit filed implicating a port-a-cath ii, 21-4455-24, lot 3829680.The lawsuit alleges the following.The patient, (b)(6), underwent placement of a port in the left chest, on (b)(6) 2021 for vein access.The patient presented to (b)(6) with shortness of breath.Doctors determined she had an infection with accumulation of fluid in the lungs.The patient's port was explanted immediately after this determination on or about (b)(6) 2023.The patient passed away on (b)(6) 2023.
 
Additional Manufacturer Narrative
No device was returned for investigation.Due to this, no device issue was determined.If the device is returned for investigation, the device will be examined with the results sent in a supplemental report.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL INC
6000 nathan lane north
plymouth MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
plymouth, MN 55442
2247062300
MDR Report Key22459677
Report Number3012307300-2025-08127
Device Sequence Number8315738
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public(01)10610586032707(17)240531(10)3829680
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number21-4455-24
Device Lot Number3829680
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale